Source
2 items
Side-by-side photos of trial participant before and after treatment

Nitisinone Increases Melanin in People With Albinism

February 20, 2019

A small pilot clinical study at the National Eye Institute (NEI) suggests that the drug nitisinone increases melanin production in some people with oculocutaneous albinism type 1B (OCA-1B), a rare genetic disease that causes pale skin and hair and poor vi
Dr. Rachel Bishop and Dr. Allen Eghrari, from the Johns Hopkins University Wilmer Eye Institute, shown here with the advanced imaging technologies being used for the PREVAIL III study in Monrovia, Liberia.

NEI Team in Liberia Investigates Ocular Effects Among Ebola Survivors

September 8, 2015

Following the 2014 Ebola outbreak in West Africa that took the lives of more than 11,200 people in the region, the National Eye Institute, part of the National Institutes of Health, has deployed a team of clinicians and technical experts to Monrovia...